Wyoming, 2010Winter Storm in Wyoming, December 19 to 20, 2010
December 19 to 20, 2010 · NWS SLC · 1 event in 1 county or zone
The same system that impacted much of Utah in the middle of December also brought snow to far southwest Wyoming.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same system that impacted much of Utah in the middle of December also brought snow to far southwest Wyoming.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Dec 19, 4:26 PM MST, 4 hours 4 minutes earlier.
Area forecast discussion, Dec 19, 4:26 PM MST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
426 PM MST SUN DEC 19 2010
.SYNOPSIS...A STRONG COLD FRONT WILL PUSH ACROSS NORTHERN AND
CENTRAL UTAH TONIGHT BEFORE STALLING OVER THE SOUTH ON MONDAY.
MOIST SOUTHWEST FLOW WILL REMAIN ACROSS SOUTHERN UTAH DURING THIS
TIME...AND SPREAD ACROSS THE REMAINDER OF THE AREA ON TUESDAY.
DISTURBANCES EMBEDDED WITHIN THIS FLOW WILL BRING PERIODS OF HEAVY
PRECIPITATION THROUGH MIDWEEK.
&&
.DISCUSSION...MEAN UPPER LOW SPINNING ACROSS THE GULF OF AK WILL
MORE OR LESS REMAIN IN PLACE THROUGH THE FIRST HALF OF THE COMING
WEEK...ALLOWING A WELL ESTABLISHED SUBTROPICAL TAP TO CONTINUE
STREAMING INTO THE WESTERN CONUS THROUGH THIS TIME PERIOD.
SHORTWAVE FEATURES EJECTING FROM THIS PARENT LOW WILL BRING
A PROLONGED PERIOD OF PRECIPITATION...OCCASIONALLY HEAVY...TO THE
REGION THROUGH WEDNESDAY.
SHORTWAVE TROUGH EJECTING FROM PARENT LOW CURRENTLY MOVING INTO
THE WESTERN GREAT BASIN...AND WILL PASS JUST NORTH OF THE FORECAST
AREA OVERNIGHT...PUSHING A COLD FRONT THROUGH NORTHERN UT. PLUME
OF WARM AIR/MOISTURE ADVECTION CONTINUES TO RESULT IN WIDESPREAD
VALLEY RAIN/MOUNTAIN SNOWFALL ACROSS NORTHERN UT. SURFACE COLD
FRONT EXPECTED TO CROSS THE WASATCH FRONT NEAR OR SHORTLY AFTER
MIDNIGHT. AT THIS POINT IT APPEARS CHANGEOVER TO SNOW WILL OCCUR
TOWARD THE END OF PRECIP EVENT...WITH SNOWFALL AMOUNTS GENERALLY
AROUND AN INCH OR TWO. WITH OVERNIGHT LOWS REMAINING NEAR OR ABOVE
FREEZING AND SNOWFALL GENERALLY ENDING BEFORE THE MORNING COMMUTE
FEEL IMPACT IS FAIRLY LOW AT THIS TIME AND OPTED AGAINST A WINTER
WEATHER ADVISORY. HOWEVER A QUICKER CHANGEOVER WOULD LIKELY HAVE A
GREATER IMPACT...AND WILL NEED TO MONITOR CLOSELY.
OTHERWISE 700MB WINDS CONTINUE TO INCREASE ACROSS THE AREA THIS
AFTERNOON...AND AS SURFACE PRESSURE GRADIENT CONTINUES TO TIGHTEN
ACROSS SOUTHERN AND CENTRAL UT SURFACE WINDS HAVE BEEN INCREASING
THIS AFTERNOON. HAVE GONE AHEAD AND ISSUED A WIND ADVISORY FOR
WEST CENTRAL AND SOUTHWEST UT THROUGH THIS EVENING.
SURFACE FRONT LOOKS TO STALL ACROSS SOUTHERN UT DURING THE DAY
MONDAY ALLOWING FOR A BRIEF DRY PERIOD ACROSS THE NORTH MONDAY
AFTERNOON...BEFORE BOUNDARY QUICKLY LIFTS BACK NORTHWARD MONDAY
NIGHT INTO TUESDAY BRINGING ANOTHER ROUND OF PRECIPITATION. THIS
MAY START OUT AS SNOW ACROSS NORTHERN VALLEYS WHERE COLD AIR WILL
REMAIN ENTRENCHED...HOWEVER SHOULD CHANGE OVER TO RAIN DURING THE
DAY TUESDAY. PRECIPITATION LOOKS TO PERSIST ACROSS THE SOUTH
THROUGHOUT THIS TIME WITH HEAVY SNOWFALL EXPECTED ACROSS THE
SOUTHERN AND CENTRAL MOUNTAINS ABOVE 8000 FEET.
MODELS CONTINUE TO EJECT SHORTWAVE THROUGH THE REGION DURING THE
WEDNESDAY-THURSDAY PERIOD BRINGING ONE MORE ROUND OF HEAVY
PRECIPITATION BEFORE RIDGING BRINGS A DRYING TREND FOR LATE IN THE
WEEK.
&&
.HYDROLOGY...SUBTROPICAL MOISTURE TAP TAKING AIM AT SOUTHWEST
UTAH...AND LOOKS TO LARGELY REMAIN IN PLACE THROUGH WEDNESDAY. LOW
ELEVATION RAINFALL TOTALS OF 1 TO 2 INCHES LOOK POSSIBLE THROUGH
MONDAY WITH MOUNTAIN RAINFALL BELOW 8000 FEET APPROACHING 5 INCHES
LOCALLY IN THE PINE VALLEYS. COMBINATION OF RELATIVELY HIGH DEW
POINT AIRMASS AND RAINFALL IS ALSO ALLOWING FOR MID ELEVATION
SNOWMELT WHICH SEEMS TO BE AIDING IN RISES ALONG LA VERKIN
CREEK...NORTH FORK OF THE VIRGIN...AND OTHER AREA WATERWAYS. WENT
AHEAD WITH A FLOOD WARNING FOR SMALL STREAMS AND NORMALLY DRY
WASHES ACROSS EASTERN WASHINGTON AND WESTERN KANE COUNTIES THROUGH
MONDAY AFTERNOON.
SIMILAR IF NOT GREATER AMOUNTS LOOK POSSIBLE DURING THE TUESDAY-
WEDNESDAY TIMEFRAME AS MOISTURE PLUME CURRENTLY NEAR HI SPREADS
ACROSS THE SOUTHERN GREAT BASIN AND SOUTHWEST UT. 5 DAY LOCAL
STORM TOTAL RAINFALL IN THE PINE VALLEYS APPROACHING 10 INCHES
LOOKS POSSIBLE POSSIBLE. THIS MODERATE TO HEAVY RAINFALL MAY LEAD
TO ADDITIONAL FLOODING ALONG SMALL STREAMS...SLOT CANYONS...AND
NORMALLY DRY WASHES...AND PERHAPS ALONG THE MAIN STEM OF THE
VIRGIN AS WELL. WENT AHEAD AND EXTENDED GOING FLOOD WATCH THROUGH
THIS TIME PERIOD.
&&
AVIATION...CEILINGS EXPECTED TO REMAIN AT OR ABOVE 7000FT AGL AT
THE KSLC TERMINAL THROUGH 02-3Z...THEN LOWER TO BELOW 7000 FT AGL
IN PERIODS OF RAIN WITH A 10 PERCENT CHANCE OF MVFR VISIBILITIES.
A COLD FRONT WILL MOVE THROUGH THE TERMINAL TONIGHT...MOST LIKELY
BETWEEN 06-07Z. A COUPLE OF HOURS OF IFR WILL LIKELY OCCUR BEHIND
THE COLD FRONT WITH POSSIBLE TEMPORARY LIFR VISIBILITIES.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR UTZ019-020.
WINTER STORM WARNING UNTIL 4 PM MST MONDAY FOR UTZ007>010.
WINTER STORM WARNING UNTIL 4 PM MST WEDNESDAY ABOVE 8000 FEET
FOR UTZ517-518.
WIND ADVISORY UNTIL 10 PM MST THIS EVENING FOR UTZ015-016.
WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR UTZ011.
WY...WINTER WEATHER ADVISORY UNTIL 9 AM MST MONDAY FOR WYZ021.
&&
SEAMAN/STRUTHWOLF
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Dec 19, 5:44 PM MST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
544 PM MST SUN DEC 19 2010
UTZ001>010-014-015-517-WYZ021-201400-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-CENTRAL MOUNTAINS-
SOUTHWEST WYOMING-
544 PM MST SUN DEC 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
WESTERN UTAH...AND SOUTHWEST WYOMING.
.DAY ONE...TONIGHT
A STRONG COLD FRONT WILL ARRIVE OVER NORTHWEST UTAH THIS EVENING
AND PUSH SOUTH INTO CENTRAL UTAH LATE TONIGHT. A PERIOD OF
INTENSE PRECIPITATION CAN BE EXPECTED ALONG AND FOR A COUPLE OF
HOURS BEHIND THE COLD FRONT...WITH SNOW LEVELS EXPECTED TO FALL
TO THE VALLEY FLOORS.
SNOW...HEAVY AT TIMES...WILL CONTINUE IN THE MOUNTAINS AND OVER
SOUTHWEST WYOMING. WINTER STORM WARNINGS AND ADVISORIES ARE IN
EFFECT TO ADDRESS THE HEAVY SNOWFALL.
STRONG SOUTH WINDS ARE POSSIBLE AHEAD OF THE FRONT THIS EVENING.
WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE BEHIND THE FRONT
OVERNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A BRIEF BREAK IN WIDESPREAD PRECIPITATION IS EXPECTED FOR MONDAY
AFTERNOON AND EARLY EVENING. A WARM FRONT WILL PUSH NORTH THROUGH
THE AREA MONDAY NIGHT...RESULTING IN A RETURN OF VALLEY RAIN AND
MOUNTAIN SNOW BY TUESDAY MORNING. A PERSISTENT AND QUITE MOIST
SOUTHERLY FLOW ALOFT WILL FOLLOW THE WARM FRONT MONDAY NIGHT
THROUGH WEDNESDAY NIGHT. HEAVY MOUNTAIN SNOWFALL IS EXPECTED ALONG
THE SOUTH AND SOUTHWEST FACING SLOPES...WITH LOWER ELEVATIONS SEE
RAIN OR RAIN AND SNOW MIXED.
A PACIFIC TROUGH WILL MOVE EAST ACROSS THE GREAT BASIN LATE
WEDNESDAY NIGHT THROUGH THURSDAY. HEAVY PRECIPITATION WILL
ACCOMPANY THE TROUGH...WITH SNOW LEVELS LOWERING DURING THE
DAY ON THURSDAY. MOUNTAIN LOCATIONS WILL EASILY SEE 1 TO 2 FEET
OF NEW SNOW MIDWEEK...WITH MANY LOCATIONS CLOSER TO 3 FEET BY THE
END OF THE DAY THURSDAY.
STRONG HIGH PRESSURE ALOFT LATE THURSDAY NIGHT THROUGH SATURDAY
WILL BRING A PERIOD OF DRY WEATHER TO UTAH. TEMPERATURES AT THE
HIGHER ELEVATIONS WILL SEE A NOTEABLE WARMING TREND LATE IN THE
WEEK...WITH THE LOWER VALLEYS MORE SLOW TO RESPOND DUE TO
STRENGTHENING INVERSIONS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ016-019-020-518-201400-
SOUTHWEST UTAH-UTAHS DIXIE AND ZION NATIONAL PARK-
SOUTH CENTRAL UTAH-SOUTHERN MOUNTAINS-
544 PM MST SUN DEC 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST UTAH.
.DAY ONE...TONIGHT
THE VERY MOIST SOUTHWEST FLOW OVER THE AREA WILL MAINTAIN
WIDESPREAD AND STEADY PRECIPITATION OVERNIGHT. MOST PRECIPITATION
WILL REMAIN IN THE FORM OF RAIN AS SNOW LEVELS WILL REMAIN FAIRLY
HIGH.
EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL IS EXPECTED ACROSS
EXTREME SOUTHWEST UTAH. AN AREAL FLOOD WARNING IS IN TONIGHT FOR
AREAS OVER AND NEAR ZION NATIONAL PARK. CREEKS AND SMALL STREAMS
IN THE AREA WILL SEE FAST FLOWS WITH FLOODING POSSIBLE. MAIN STEM
RIVERS SUCH AS THE VIRGIN AND SANTA CLARA WILL EXPERIENCE HIGHER
FLOWS...WITH THE VIRGIN RIVER BETWEEN HURRICANE AND ST GEORGE NEAR
BANKFULL TONIGHT.
POCKETS OF STRONG SOUTHERLY WINDS ACROSS THE LOWER VALLEYS WILL
CONTINUE INTO EVENING HOURS. THESE WINDS WILL GRADUALLY DECREASE
OVERNIGHT...THOUGH REMAINING BREEZY IN SPOTS LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
HEAVY VALLEY RAIN AND MOUNTAIN SNOW EXPECTED THROUGH WEDNESDAY
NIGHT. THE MOISTURE STREAM OFF THE PACIFIC OCEAN WILL REMAIN
LOCKED ON SOUTHWEST UTAH THROUGH MIDWEEK. SEVERAL INCHES OF RAIN
ARE EXPECTED THROUGH WEDNESDAY NIGHT...WITH SNOW TOTALS MEASURED
IN FEET ACROSS THE SOUTHERN MOUNTAINS. A WINTER STORM WARNING WILL
REMAIN IN EFFECT FOR THE SOUTHERN AND CENTRAL MOUNTAINS THROUGH
WEDNESDAY AFTERNOON.
THE STORM SYSTEM RESPONSIBLE FOR THE HEAVY PRECIPITATION WILL MOVE
EAST OF THE AREA BY THURSDAY. STRONG HIGH PRESSURE ALOFT WILL
SETTLE OVER THE GREAT BASIN THURSDAY NIGHT THROUGH SATURDAY...
BRINGING DRIER CONDITIONS AND WARMER TEMPERATURES HEADING INTO
NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
UTZ011>013-021-201400-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
GLEN CANYON RECREATION AREA/LAKE POWELL-
544 PM MST SUN DEC 19 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN VALLEYS OF UTAH.
.DAY ONE...TONIGHT
THE MOIST SOUTHWEST FLOW ALOFT WILL CONTINUE OVERNIGHT...
RESULTING IN PERIODS OF RAIN AND SNOW OVERNIGHT. WIDESPREAD HEAVY
PRECIPITATION IS NOT EXPECTED...WITH MINIMAL ACCUMULATIONS OF
SNOW.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A COLD FRONT WILL SWEEP INTO THE AREA BY EARLY MONDAY MORNING...
THEN STALL ACROSS CENTRAL UTAH BY AFTERNOON. A PERIOD OF INTENSE
PRECIPITATION WILL ACCOMPANY THE FRONT OVER THE UINTA BASIN AND
CASTLE COUNTRY. STEADY PRECIPITATION WILL CONTINUE AHEAD OF THE
FRONT IN THE MOIST SOUTHWEST FLOW OVER THE REGION.
THE WARM FRONT WILL MOVE NORTH ACROSS THE AREA MONDAY NIGHT
THROUGH EARLY TUESDAY. A MOIST SOUTHERLY FLOW ALOFT WILL FOLLOW
THE WARM FRONT...WITH SCATTERED SHOWERS EXPECTED TUESDAY THROUGH
WEDNESDAY NIGHT.
THE STORM SYSTEM OVER THE EASTERN PACIFIC WHICH HAS DIRECTED THE
MOISTURE INTO THE REGION WILL SWEEP THROUGH EASTERN UTAH BY EARLY
THURSDAY. STRONG HIGH PRESSURE ALOFT WILL FOLLOW FOR LATE
THURSDAY THROUGH SATURDAY...PRODUCING DRY CONDITIONS AND SOMEWHAT
WARMER TEMPERATURES HEADING INTO THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Winter Storm, Uinta
- When
- December 19, 8:30 PM MST to December 20, 3:00 PM MST
- Where
- Uinta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.288, -110.548 (the zone’s center; the record gives no point)
Evanston and Mountain View received 7 inches of new snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flows in California, December 19 to 25, 20102 deaths · $162 million · 61 kt wind · 13 events
- Flash Flooding and Avalanche in Nevada, December 19 to 24, 20101 injured · $3.4 million · 51 kt wind · 21 events
- Heavy Snow in North Dakota, December 19 to 21, 201015 events
- Heavy Snow in Minnesota, December 19 to 21, 201014 events
- High Wind in Colorado, December 19 to 20, 201078 kt wind · 13 events
- Avalanche in Wyoming, December 19, 20101 injured · 1 event
- Winter Storm in Colorado, December 19 to 23, 20106 events
- Winter Storm in Montana, December 19 to 20, 20104 events
- Heavy Snow in Oregon, December 19, 20103 events
- Heavy Snow in Idaho, December 19 to 20, 20102 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274552.